Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research

HIV Health and Treatment Issues >> Treatment & Side Effects

Pages: 1
Mark100
Member

Reged: 02/23/13
Posts: 27
Loc: Montreal, Canada
HIV medication and antihistamines
      #271987 - 05/07/13 10:27 PM

Hey Guys,
my summer allergies are really starting to act up and I was wondering if anyone knows if over the counter allergy medications react with hiv medications. I'm taking Kivexa and Issentress and the antihistamine I have wanted to take has the active ingredient diphenhydramine hydrochloride.

Thanks for your help. I meet with my doctor in less than a week so I can always wait and ask her, that is if I don't scratch my eyes out first :P
Mark

Post Extras: Remind Me!   Notify Moderator  
kicker
Moderator

Reged: 10/25/10
Posts: 1131
Loc: GA, USA
Re: HIV medication and antihistamines new
      #271990 - 05/07/13 11:26 PM

Claritin would be better but Benadryl in the prescribed dose shouldn't be to bad overall. I normally take one pill of Benadryl at a time just cause two knock me out, but Claritin is safer all around. You can always call a pharmacy and ask if there are any known interactions. My concern with Benadryl would be (if I remember correctly) it gets processed by the liver. It might put more of a strain on it with your current meds.

Post Extras: Remind Me!   Notify Moderator  
Mark100
Member

Reged: 02/23/13
Posts: 27
Loc: Montreal, Canada
Re: HIV medication and antihistamines new
      #271996 - 05/08/13 07:32 AM

Thanks a lot Kicker, I actually hadn't even thought about the extra strain on the liver. I'll pop in the pharmacy today and see what they say and maybe they can recommend me something. Thanks for your help
Mark

Post Extras: Remind Me!   Notify Moderator  
Loz
Newbie

Reged: 05/10/13
Posts: 1
Loc: Manchester,England
Re: HIV medication and antihistamines new
      #272009 - 05/10/13 05:49 PM

Been using diphehydramine as a sleep aid-marketed here in the UK as Nytol (an O.T.C.)-Have my regular bloods done (I'm on Eviplera),and it hasn't had any adverse side-effects that I've noticed,plus my Consultants O.K. with it,so I don't think you should have any problems.Just FYI

Post Extras: Remind Me!   Notify Moderator  
Pages: 1


What's New at TheBody.com

Additional Information
0 registered and 1 anonymous users are browsing this forum.

Moderator:  bogart, TheBody, crabman, riverprincess 

Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 2691

 
Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3